Alert archive / North Dakota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 72, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 19, 2017, 8:30 AM MDT for 4 counties in North Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2017, 8:30 AM MDT (14:30 UTC)
- Expired
- Jul 19, 2017, 9:30 AM MDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Grant County, ND, Hettinger County, ND, Morton County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:05 AM MDT | HAIL 1 | 14 W Heart Butte Dam, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
779
WUUS53 KBIS 191430
SVRBIS
NDC037-041-059-089-191530-
/O.NEW.KBIS.SV.W.0072.170719T1430Z-170719T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
930 AM CDT WED JUL 19 2017
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Northern Hettinger County in southwestern North Dakota...
Morton County in south central North Dakota...
Eastern Stark County in southwestern North Dakota...
Grant County in south central North Dakota...
* Until 1030 AM CDT/930 AM MDT/
* At 930 AM CDT/830 AM MDT/, severe thunderstorms were located along
a line extending from 4 miles northwest of Hebron to 10 miles south
of Richardton to 6 miles east of New England, moving east at 70
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near,
Hebron around 835 AM MDT.
Glen Ullin around 845 AM MDT.
Heart Butte Dam around 850 AM MDT.
Almont around 855 AM MDT.
New Salem around 900 AM MDT.
Elgin and New Leipzig around 905 AM MDT.
Fish Creek Dam around 910 AM MDT.
Flasher around 915 AM MDT.
Other locations impacted by these severe thunderstorms include Heil,
Raleigh, St. Gertrude, Sweet Briar Lake, Leith, Lark, Lefor, Judson
and Burt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4658 10292 4685 10273 4698 10246 4698 10113
4637 10103 4619 10153
TIME...MOT...LOC 1430Z 291DEG 62KT 4695 10211 4675 10224 4657 10274
HAIL...1.00IN
WIND...60MPH
$$
CJS5 follow-up statements
733
WWUS53 KBIS 191444
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
944 AM CDT WED JUL 19 2017
NDC037-041-059-089-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-Morton ND-Stark ND-Grant ND-
944 AM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR NORTHEASTERN HETTINGER...MORTON...SOUTHEASTERN
STARK AND GRANT COUNTIES...
At 944 AM CDT/844 AM MDT/, severe thunderstorms were located along a
line extending from 9 miles north of Glen Ullin to 12 miles south of
Hebron to 14 miles southeast of Gladstone, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Glen Ullin, Elgin, New Salem, Hebron, Carson, Flasher, New Leipzig,
Almont, Heart Butte Dam, Fish Creek Dam, Judson, Lark, Raleigh,
Leith, Heil, Lefor, St. Gertrude and Sweet Briar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4646 10248 4674 10260 4696 10212 4698 10113
4637 10103 4619 10153
TIME...MOT...LOC 1444Z 268DEG 45KT 4694 10176 4672 10202 4667 10244
HAIL...1.00IN
WIND...60MPH
$$
HEINERT923
WWUS53 KBIS 191501
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1001 AM CDT WED JUL 19 2017
NDC037-041-059-089-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-Morton ND-Stark ND-Grant ND-
1001 AM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR NORTHEASTERN HETTINGER...WESTERN MORTON...
SOUTHEASTERN STARK AND GRANT COUNTIES...
At 1001 AM CDT/901 AM MDT/, severe thunderstorms were located along a
line extending from near New Salem to 7 miles east of Heart Butte Dam
to 13 miles northwest of New Leipzig, moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Glen Ullin, Elgin, New Salem, Carson, Flasher, New Leipzig, Almont,
Heart Butte Dam, Fish Creek Dam, Judson, Lark, Raleigh, Leith, Heil,
St. Gertrude and Sweet Briar Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4641 10229 4661 10229 4683 10206 4697 10154
4698 10113 4637 10103 4619 10153
TIME...MOT...LOC 1501Z 287DEG 50KT 4682 10140 4660 10166 4655 10208
HAIL...1.00IN
WIND...60MPH
$$
HEINERT699
WWUS53 KBIS 191513
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1013 AM CDT WED JUL 19 2017
NDC089-191523-
/O.CAN.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Stark ND-
1013 AM CDT WED JUL 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4635 10209 4659 10214 4674 10194 4676 10135
4671 10109 4637 10103 4619 10153
TIME...MOT...LOC 1513Z 288DEG 46KT 4650 10180
$$
NDC037-041-059-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-Morton ND-Grant ND-
1013 AM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR NORTHEASTERN HETTINGER...CENTRAL MORTON AND GRANT
COUNTIES...
At 1013 AM CDT/913 AM MDT/, a severe thunderstorm was located 6 miles
south of Heart Butte Dam, or 7 miles north of Elgin, moving east at
55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elgin, Carson, Flasher, New Leipzig, Almont, Heart Butte Dam, Fish
Creek Dam, Lark, Raleigh, Leith, Heil and St. Gertrude.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4635 10209 4659 10214 4674 10194 4676 10135
4671 10109 4637 10103 4619 10153
TIME...MOT...LOC 1513Z 288DEG 46KT 4650 10180
HAIL...1.00IN
WIND...60MPH
$$
HEINERT433
WWUS53 KBIS 191521
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1021 AM CDT WED JUL 19 2017
NDC041-191531-
/O.CAN.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Hettinger ND-
1021 AM CDT WED JUL 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HETTINGER COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4631 10192 4652 10189 4665 10176 4669 10129
4661 10107 4637 10103 4619 10153
TIME...MOT...LOC 1521Z 291DEG 62KT 4645 10160
$$
NDC037-059-191530-
/O.CON.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Morton ND-Grant ND-
1021 AM CDT WED JUL 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM
CDT/930 AM MDT/ FOR SOUTH CENTRAL MORTON AND CENTRAL GRANT
COUNTIES...
At 1021 AM CDT/921 AM MDT/, a severe thunderstorm was located over
Carson, or 11 miles east of Elgin, moving east at 70 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elgin, Carson, Flasher, Heart Butte Dam, Lark, Raleigh, Leith, Heil
and St. Gertrude.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4631 10192 4652 10189 4665 10176 4669 10129
4661 10107 4637 10103 4619 10153
TIME...MOT...LOC 1521Z 291DEG 62KT 4645 10160
HAIL...1.00IN
WIND...60MPH
$$
HEINERT090
WWUS53 KBIS 191530
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
1030 AM CDT WED JUL 19 2017
NDC037-059-191539-
/O.EXP.KBIS.SV.W.0072.000000T0000Z-170719T1530Z/
Morton ND-Grant ND-
1030 AM CDT WED JUL 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MORTON AND
CENTRAL GRANT COUNTIES WILL EXPIRE AT 1030 AM CDT/930 AM MDT/...
The storm which prompted the warning has weakened below severe
limits. However small hail and gusty winds are still possible with
this thunderstorm.
LAT...LON 4631 10192 4652 10189 4665 10176 4669 10129
4661 10107 4637 10103 4619 10153
TIME...MOT...LOC 1529Z 291DEG 62KT 4641 10145
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:17 AM MDT, 13 minutes earlier.
Area forecast discussion, Jul 19, 8:17 AM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 917 AM CDT Wed Jul 19 2017 .UPDATE... Issued at 842 AM CDT Wed Jul 19 2017 Two primary areas of robust convection continue with the first one stretching mainly over southwest into south central North Dakota, with a secondary area over far north central North Dakota near the Peace Garden area, with shear/instability remaining ample for severe weather. High-res models have been pushing most of the precipitation off to the east by this afternoon, though latest runs have been hinting at the possibility of some stronger re- development over central locations later today, though is having trouble pin-pointing the exact location. Some clearing trying to develop over portions of far south central North Dakota, but an area of low stratus is now trying to spread into there from the far southwest part of the state. Will keep an eye on that as if it clears out it may set the stage for some stronger re-development later today. UPDATE Issued at 559 AM CDT Wed Jul 19 2017 Convective intensity continues to increase through 11 UTC across southwest North Dakota with the first mid level wave, with a second wave across northeast Montana. The environment is strongly sheared with effective deep layer shear around 60kts in association with a strong 500 mb jet. MUCAPE between 1500-2000 j/kg is also in place with continued moisture transport via the low level jet and steep mid level lapse rates. This supports an environment favorable to supercells with the potential for very large hail and damaging winds to 70 mph. However, across the southwest, shear vectors oriented parallel to the 850mb baroclinic zone has resulted in greater clustering of storms. CAMS through the 10 UTC HRRR favor a continued increase in convective intensity through the morning southwest and south central. With the arrival of the second wave, convective coverage will increase north this morning, however, intensity may be slightly weaker compared to further south. UPDATE Issued at 359 AM CDT Wed Jul 19 2017 Only minor changes were made with this update based on recent radar trends. Elevated convection fed by a 30 kt low-level jet sampled by the KBIS WSR-88D VAD wind profile is ongoing in two distinct zones as of 0855 UTC; one in southwest ND and another east and northeast of Minot. Recent CAMs display a bit greater run-to-run disparity in the exact evolution of convection this morning, and in particular whether it will grow upscale in an organized fashion or not, which does render the forecast a bit more uncertain. Having said that, the stronger mid-level wave that we've been tracking across central MT will be moving into southwest ND by 11 UTC and based on a destabilizing and very strongly sheared air mass, we still expect the probability of severe weather to rapidly increase the next several hours. It's mainly the exact convective evolution that is a bit uncertain. && .SHORT TERM...(Today and tonight) Issued at 1235 AM CDT Wed Jul 19 2017 Severe thunderstorms are likely today, developing first across southwest and north central ND around daybreak before expanding and shifting east and southeast during the day. Convection-allowing models (CAMs) through the 00 UTC NCEP-run WRF-ARW and WRF-NMM, 3 km NAMNest, and the 03 and 02 UTC HRRR and ESRL-HRRR unanimously agree that elevated convection will develop over western and north central ND between 09 and 12 UTC. The CAMs then suggest the convection will grow upscale into an MCS as it moves eastward across central ND during the morning. The 00 UTC global model suite agrees in this scenario, especially the NAM. Observational data early this morning supports this scenario too, as the 05 UTC surface analysis reveals seasonably rich moisture with surface dewpoints in the lower 60s F advancing into southern ND to the north of a quasi-stationary frontal zone. Moreover, IR imagery from GOES-16 suggests the presence of weak elevated convection in the form of altocumulus in southwest and north central ND, and an area of more robust convection in central MT that is likely tied to one or more mid-level shortwave troughs. Extrapolation of those waves suggests arrival into ND by daybreak. Diagnostically, forecast soundings from southwest into central ND this morning show steep mid-level lapse rates around 8 C/km in the 700 to 500 mb layer, MUCAPE up to 2000 J/kg, and very strong west winds aloft with effective-layer shear values around 50 kt. This all strongly supports potentially-severe storms. While convection will likely be elevated, at least through mid morning, we believe both hail and damaging winds will be a threat, the latter being supported by forecast DCAPE around 1000 J/kg and the likelihood of upscale growth and potential bowing complexes as supported by many CAM reflectivity forecasts. Moreover, forecast downshear/forward propagation (Corfidi) vectors are downright scary, suggesting the leading edge of the MCS could travel eastward at 80+ kt. Thus, there is a very distinct possibility of higher-end wind damage occurring depending on when and where upscale growth into an organized bow echo takes place, and how likely the inflow parcels are to being surface- or nearly-surface based. Areas southeast of Bismarck would be most likely to have a pre-convective boundary layer which is uncapped and able to sustain pure surface-based inflow parcels in support of greater wind potential. Maximum updraft helicity values from many of the CAMs peak between 150 and 250 m2/s2, also indicative of a potentially-significant severe event. The primary uncertainty with this event is timing, with the HRRR runs through its 04 UTC cycle much slower with initial development and intensification than the ESRL-HRRR and WRF-ARW and WRF-NMM. It is also possible that upscale growth into a more organized bowing structure could be delayed until convection exits our area, into eastern ND or northeast SD. Later mesoscale and radar trends thus may dictate changes to our messaging given those subtleties. That being said, the screaming message is that everyone should prepare for and expect potential severe weather at a much earlier hour than typically experienced with most events. A lingering cold pool in the wake of the MCS should keep thermal fields cool today, with forecast highs potentially too optimistic in some areas. This will also likely discourage afternoon redevelopment in many areas, save perhaps in northwest ND where the influence of the early-day convection will be least. .LONG TERM...(Thursday through Tuesday) Issued at 1235 AM CDT Wed Jul 19 2017 An active and seasonably warm pattern will continue through much of the long term on the northern edge of the large, but flattened subtropical ridge. Two primary opportunities for thunderstorms may be Thursday afternoon into Thursday night in western ND, and across central ND from Thursday night into Friday. Initially, it appears that elevated instability may favor convective sustenance out of eastern MT Thursday night, fed by a modest, 30 kt low-level jet. A greater opportunity for more robust, surface-based storms with an attendant greater probability of severe weather may develop Friday afternoon and evening across central ND ahead of a cold front. The 00 UTC GFS and NAM both suggest pre-convective MLCAPE of 2000-3500 J/kg is possible amid 40 kt of deep-layer shear, though there are questions about frontal timing and the potential for capping to limit convective coverage. Otherwise, a drier and cooler post-frontal air mass may invade the region for the weekend before a warming trend returns next week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 559 AM CDT Wed Jul 19 2017 Numerous thunderstorms are expected across western and central North Dakota this morning. Severe thunderstorms are possible with very large hail and damaging winds. LIFR/IFR conditions in thunderstorms are likely. A second round of thunderstorms are possible this afternoon south central and into the James River Valley. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJS SHORT TERM...CJS LONG TERM...CJS AVIATION...PA
Hazardous weather outlook, Jul 19, 4:55 AM MDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 555 AM CDT Wed Jul 19 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201100- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 555 AM CDT Wed Jul 19 2017 /455 AM MDT Wed Jul 19 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight Thunderstorms are expected to develop early this morning across western and central North Dakota. The storms will likely expand in coverage as they move quickly to the east or southeast today. Severe thunderstorms are possible, with the main hazards being large hail to the size of golf balls and damaging winds up to 70 mph. The threat of severe weather will be highest between 6 AM and 2 PM CDT, or 5 AM and 1 PM MDT. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance for thunderstorms Thursday afternoon through Friday evening. Some storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely today, especially this morning. PA
In the hours before
Special weather statement, Jul 19, 6:37 AM MDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Bismarck ND 637 AM MDT WED JUL 19 2017 NDZ042-044-045-191330- Grant ND-Sioux ND-Adams ND- 637 AM MDT WED JUL 19 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SIOUX... SOUTHWESTERN GRANT AND SOUTHEASTERN ADAMS COUNTIES UNTIL 730 AM MDT... At 637 AM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles south of Mott to near North Lemmon. Movement was east at 40 mph. Penny size hail and wind gusts to 40 mph will be possible with these storms. Locations impacted include... Morristown and North Lemmon. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4595 10245 4621 10246 4620 10175 4594 10171 TIME...MOT...LOC 1237Z 262DEG 33KT 4618 10224 4595 10224 CJS
Special weather statement, Jul 19, 7:04 AM MDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Bismarck ND 704 AM MDT WED JUL 19 2017 NDZ017-031-032-191345- McKenzie ND-Golden Valley ND-Billings ND- 704 AM MDT WED JUL 19 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GOLDEN VALLEY... BILLINGS AND SOUTHWESTERN MCKENZIE COUNTIES UNTIL 745 AM MDT... At 704 AM MDT, Doppler radar was tracking strong thunderstorms along a line extending from Skaar to 6 miles west of Wibaux. Movement was east at 40 mph. Wind gusts to 45 mph are expected with these storms. Brief heavy rain and small hail is also possible. Locations impacted include... Beach, Medora, Sentinel Butte, Skaar, Grassy Butte, Trotters and Fairfield. Seek shelter indoors if you are in the path of these storms. LAT...LON 4740 10405 4743 10310 4665 10339 4676 10405 TIME...MOT...LOC 1302Z 282DEG 34KT 4738 10401 4696 10432 CJS
Special weather statement, Jul 19, 7:38 AM MDT, 52 minutes before
Special Weather Statement
National Weather Service Bismarck ND
838 AM CDT WED JUL 19 2017
NDZ004-005-191415-
Bottineau ND-Rolette ND-
838 AM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOTTINEAU AND
NORTHWESTERN ROLETTE COUNTIES UNTIL 915 AM CDT...
At 838 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Metigoshe State Park, or 14 miles northeast of Bottineau, moving
southeast at 30 mph.
Penny size hail and wind gusts to 50 mph will be possible with this
storm.
Locations impacted include...
International Peace Garden and Lake Metigoshe State Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4899 9997 4881 10017 4898 10047 4900 10045
4900 10000
TIME...MOT...LOC 1338Z 304DEG 27KT 4902 10030
AYDSpecial weather statement, Jul 19, 7:46 AM MDT, 44 minutes before
Special Weather Statement
National Weather Service Bismarck ND
746 AM MDT WED JUL 19 2017
NDZ018-032-033-191430-
Stark ND-Billings ND-Dunn ND-
746 AM MDT WED JUL 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DUNN...
BILLINGS AND STARK COUNTIES UNTIL 830 AM MDT...
At 745 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Grassy Butte to near
Medora. Movement was east at 60 mph.
Wind gusts to 50 mph are expected with these storms. Brief heavy
rain and small hail are also possible.
Locations impacted include...
Dickinson, Belfield, Richardton, South Heart, Gladstone, Taylor,
Medora, Manning, Marshall, South Fairfield, Fairfield, Fryburg,
Hirschville, Lefor, New Hradec, Schefield and Dickinson Regional
Airport.
Seek shelter indoors if you are in the path of these storms.
LAT...LON 4732 10352 4726 10214 4698 10214 4698 10210
4663 10210 4663 10253 4671 10360
TIME...MOT...LOC 1344Z 280DEG 51KT 4727 10309 4688 10350
CJSSpecial weather statement, Jul 19, 8:12 AM MDT, 18 minutes before
Special Weather Statement National Weather Service Bismarck ND 912 AM CDT WED JUL 19 2017 NDZ034-191445- Morton ND- 912 AM CDT WED JUL 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MORTON COUNTY UNTIL 945 AM CDT... At 912 AM CDT, Doppler radar was tracking a strong thunderstorm over Almont, or 15 miles east of Glen Ullin, moving east at 45 mph. Penny size hail and wind gusts to 40 mph will be possible with this storm. Locations impacted include... Mandan, New Salem, Almont, Fish Creek Dam, Lake Harmon, Judson, Sweet Briar Lake and Crown Butte Lake. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4663 10164 4680 10167 4695 10096 4664 10088 TIME...MOT...LOC 1412Z 257DEG 41KT 4673 10152 CJS
Local storm report, Jul 19, 8:13 AM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
913 AM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL SAINT JOHN 48.95N 99.71W
07/19/2017 E1.75 INCH ROLETTE ND PUBLIC
FACEBOOK POST.
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:24 AM MDT | Special Weather Statement | BIS | Stark | 36 min |
| Jul 19, 4:12 AM MDT | Special Weather Statement | BIS | Golden Valley | 33 min |
| Jul 19, 4:20 AM MDT | Special Weather Statement | BIS | Grant | 25 min |
| Jul 19, 4:28 AM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 62 min |
| Jul 19, 4:45 AM MDT | Special Weather Statement | BIS | Grant | 45 min |
| Jul 19, 5:22 AM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 53 min |
| Jul 19, 5:25 AM MDT | Special Weather Statement | BIS | Grant | 50 min |
| Jul 19, 5:28 AM MDT | Special Weather Statement | BIS | Sioux | 32 min |
| Jul 19, 5:49 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 56 min |
| Jul 19, 5:59 AM MDT | Special Weather Statement | BIS | Billings | 46 min |
| Jul 19, 6:37 AM MDT | Special Weather Statement | BIS | Adams | 53 min |
| Jul 19, 6:43 AM MDT | Severe Thunderstorm Warning | BIS | Emmons, Grant, Sioux | 49 min |
| Jul 19, 6:56 AM MDT | Severe Thunderstorm Warning | BIS | Rolette | 52 min |
| Jul 19, 7:04 AM MDT | Special Weather Statement | BIS | Billings, Golden Valley | 41 min |
| Jul 19, 7:38 AM MDT | Special Weather Statement | BIS | Rolette | 37 min |
| Jul 19, 7:46 AM MDT | Special Weather Statement | BIS | Billings, Stark | 44 min |
| Jul 19, 8:12 AM MDT | Special Weather Statement | BIS | Morton | 33 min |
| Jul 19, 8:35 AM MDT | Special Weather Statement | BIS | Rolette | 25 min |
| Jul 19, 9:32 AM MDT | Special Weather Statement | BIS | Grant, Sioux | 28 min |
| Jul 19, 9:44 AM MDT | Special Weather Statement | BIS | McIntosh | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.